Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 128, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 19, 2009, 4:57 PM CDT for Monroe County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2009, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 19, 2009, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Monroe County, AL
The radar
The Mobile radar (KMOB), 143 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 192157 SVRMOB ALC099-192245- /O.NEW.KMOB.SV.W.0128.090419T2157Z-090419T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 457 PM CDT SUN APR 19 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 545 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR FINCHBURG...OR ABOUT 11 MILES NORTHWEST OF MONROEVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOUNTAIN BY 505 PM CDT... 6 MILES SOUTH OF FRANKLIN BY 510 PM CDT... KEITH BY 515 PM CDT... RIVER RIDGE BY 525 PM CDT... TUNNEL SPRINGS AND NATCHEZ BY 530 PM CDT... BEATRICE BY 540 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3183 8720 3160 8717 3154 8753 3169 8755 TIME...MOT...LOC 2157Z 261DEG 21KT 3162 8748 $$
1 follow-up statement
000 WWUS54 KMOB 192211 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 511 PM CDT SUN APR 19 2009 ALC099-192245- /O.CON.KMOB.SV.W.0128.000000T0000Z-090419T2245Z/ MONROE AL- 511 PM CDT SUN APR 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL MONROE COUNTY... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS NEAR KEITH...OR ABOUT 9 MILES NORTH OF MONROEVILLE... MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RIVER RIDGE BY 520 PM CDT... TUNNEL SPRINGS AND NATCHEZ BY 525 PM CDT... NATCHEZ AND 8 MILES SOUTH OF BUENA VISTA BY 530 PM CDT... BEATRICE AND 7 MILES SOUTH OF CORDUROY STATION BY 535 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3157 8740 3169 8746 3183 8720 3160 8717 TIME...MOT...LOC 2211Z 258DEG 23KT 3165 8737 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:08 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 19, 4:08 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 408 PM CDT SUN APR 19 2009 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE FCST AREA THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. SOME OF THE STORMS HAVE SHOWN SOME ROTATION AND A FEW TORNADO WARNINGS HAVE BEEN ISSUED...BUT SO FAR ONLY ONE REPORT OF A WALL CLOUD WITH ONE OF THE EARLIER STORMS. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN HALF OF OUR FCST AREA (GENERALLY WEST OF I-65) UNTIL 9 PM. THE SHOWERS AND STORMS WILL END FROM WEST TO EAST ACROSS THE FCST AREA THIS EVENING...AS THE FRONT IS EXPECTED TO BE MOVING INTO OUR MISSISSIPPI COUNTIES EARLY THIS EVENING...AND THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE EVENING THROUGH AROUND MIDNIGHT. THE FRONT IS EXPECTED TO BE EAST OF THE FCST AREA BY THE EARLY PREDAWN HOURS ON MONDAY WITH A COOLER AND DRIER NORTHWESTERLY FLOW DEVELOPING. RAINFREE FCST FOR THE REMAINDER OF THE SHORT TERM PERIOD...WITH A REINFORCING FRONT DROPPING SOUTH ACROSS THE REGION ON TUESDAY. LITTLE AVAILABLE MOISTURE WILL BE AVAILABLE FOR ANY SIGNIFICANT PCPN WITH THAT... SO LEFT ANY MENTION OF RAINFALL OUT FOR NOW. NEAR NORMAL OVERNIGHT MIN TEMPS WILL COOL TO ABOUT 10 DEGREES BELOW NORMAL MONDAY NIGHT WITH LOWS IN THE LOWER 40S INLAND AND AROUND 50 ALONG THE COAST. ONLY SLIGHTLY WARMER TUESDAY NIGHT. DAYTIME HIGHS GENERALLY IN THE 70S. 12/DS && .LONG TERM (WEDNESDAY THROUGH SUNDAY)...A NORTHWESTERLY UPPER FLOW PATTERN WILL PERSIST THROUGH MID WEEK AND SFC HIGH PRESSURE WILL DRIFT EAST OF THE FCST AREA WITH TEMPERATURES WARMING INTO THE UPPER 70S TO AROUND 80 WEDNESDAY AND THURSDAY AS MOISTURE LEVELS GRADUALLY INCREASE. BY LATE WEEK INTO THE WEEKEND...GLOBAL MODELS INDICATE ZONAL FLOW WITH AN UPPER RIDGE DEVELOPING ACROSS THE SOUTHEAST STATES BY FRIDAY. THIS WILL MAINTAIN DRY CONDITIONS WITH TEMPS WARMING TO SLIGHTLY ABOVE NORMAL. 12/DS && .AVIATION (18Z/00Z ISSUANCES)...SCATTERED SHOWER AND THUNDERSTORM WILL CONTINUE ACROSS THE AREA IN ADVANCE OF A COLD FRONT UNTIL AROUND 04-06Z TONIGHT. VSBYS IN STORMS LOWERING TO IFR/POSSIBLY LIFR LEVELS AT TIMES THIS EVENING. AFTER ABOUT 06Z IFR/MVRF CIGS WILL PREVAIL FOR THE REMAINDER OF THE NIGHT...BECOMING VFR AFTER 12Z MONDAY. 32/EE && .MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL PERSIST THROUGH THIS EVENING...THEN BECOME NORTHWEST IN THE WAKE OF A COLD FRONT LATE TONIGHT. A MODERATE TO STRONG NORTHWESTERLY FLOW WILL PERSIST THROUGH MIDDAY MONDAY THEN BECOME WEST AND GRADUALLY DECREASE THROUGH MONDAY EVENING. A LIGHT TO MODERATE NORTHWESTERLY FLOW WILL REDEVELOP MONDAY NIGHT...THEN BECOME MOSTLY WEST AND BUILD BY MIDDAY TUESDAY AS HIGH PRESSURE SLOWLY BUILDS FROM THE WEST. A LIGHT SOUTHERLY FLOW WILL DEVELOP BY WEDNESDAY AS HIGH PRESSURE MOVES EAST OF THE AREA. 32/EE && .FIRE WEATHER...A COLD FRONT WILL BE MOVING INTO SOUTHEAST MISSISSIPPI EARLY THIS EVENING...AND THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH MIDNIGHT. THE FRONT WILL THEN MOVE EAST OF THE REGION DURING THE EARLY MORNING HOURS MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE...WILL ACCOMPANY THE FRONTAL PASSAGE. 1 TO 1.5 INCHES OF RAINFALL CAN BE EXPECTED ACROSS MOST OF THE REGION THIS EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH THE STRONGER... TRAINING STORMS. MUCH DRIER AIRMASS EXPECTED IN THE WAKE OF THE FRONT...ESPECIALLY TUESDAY AND WEDNESDAY...WHEN AFTERNOON RELATIVE HUMIDITY VALUES TO DROP TO BELOW 30 PERCENT. WILL MONITOR FOR THE NEED OF A FIRE WEATHER WATCH/WARNING FOR THOSE DAYS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 58 75 49 78 / 60 10 00 05 PENSACOLA 60 75 53 78 / 60 10 00 05 DESTIN 61 73 55 77 / 60 10 00 05 EVERGREEN 58 71 42 73 / 60 10 05 10 WAYNESBORO 55 72 43 74 / 40 10 10 05 CAMDEN 57 71 42 72 / 40 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 19, 4:40 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT SUN APR 19 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-202200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 440 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND MONDAY... ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... A COLD FRONT MOVES EASTWARD OVER THE DEEP SOUTH THIS EVENING WITH SCATTERED THUNDERSTORMS OVER THE REGION. SOME OF THE STORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL BEING THE MAIN THREAT. A FEW TORNADOES WILL ALSO BE POSSIBLE. AS THE FRONT CONTINUES EAST AND A DEEP LAYER DRY AIRMASS OVERTAKES THE SOUTHERN UNITED STATES LATER THIS EVENING...THE THUNDERSTORM THREAT WILL BEGIN TO END. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH MIDDAY MONDAY. SEVERAL AREA RIVERS WILL REMAIN NEAR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SATURDAY. A FEW AREA RIVERS WILL CONTINUE TO BE NEAR FLOOD STAGE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS FOR SEVERE WEATHER MAY BE REQUIRED THIS EVENING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:38 PM CDT | Tornado Warning | MOB | Washington | 37 min |
| Apr 19, 2:36 PM CDT | Tornado Warning | MOB | Clarke, Washington | 39 min |
| Apr 19, 5:20 PM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 40 min |
| Apr 19, 5:39 PM CDT | Tornado Warning | MOB | Clarke | 40 min |
| Apr 19, 6:04 PM CDT | Tornado Warning | MOB | Clarke | 15 min |
| Apr 19, 6:18 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 27 min |
| Apr 19, 6:43 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Apr 19, 6:44 PM CDT | Tornado Warning | MOB | Clarke, Monroe | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.